Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 9, 2010, 3:34 PM CST for 19 counties in Texas. It took effect at Mar 10, 2010, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2010, 3:34 PM CST (21:34 UTC)
- In effect from
- Mar 10, 2010, 11:00 AM CST
- Expired
- Mar 10, 2010, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS84 KMAF 092134 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 PM CST TUE MAR 9 2010 ...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM LATE WEDNESDAY MORNING UNTIL EARLY WEDNESDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER...HIGH FIRE DANGER... ...FIRE WEATHER WATCH FOR THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES FROM LATE THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER...AND HIGH FIRE DANGER... .STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY. THIS...COMBINED WITH WITH WARM TEMPERATURES AND DRY AIR...WILL RESULT IN LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY. A RED FLAG WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE DURING THE AFTERNOON. TXZ079-081-082-100545- /O.UPG.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/ /O.NEW.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/ /O.NEW.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 334 PM CST TUE MAR 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS AND VALLEYS...WITH MUCH HIGHER WIND SPEEDS IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 100545- /O.UPG.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/ /O.NEW.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 334 PM CST TUE MAR 9 2010 /234 PM MST TUE MAR 9 2010/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS...WITH MUCH HIGHER WIND SPEEDS IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ 44
3 follow-up statements
048 WWUS84 KMAF 100409 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1009 PM CST TUE MAR 9 2010 ...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM LATE WEDNESDAY MORNING UNTIL EARLY WEDNESDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH FOR THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES FROM LATE THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY. THIS...COMBINED WITH WITH WARM TEMPERATURES AND DRY AIR...WILL RESULT IN LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY. A RED FLAG WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE DURING THE AFTERNOON. TXZ079-081-082-101200- /O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/ /O.CON.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 1009 PM CST TUE MAR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CST WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS AND VALLEYS...WITH MUCH HIGHER WIND SPEEDS IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE... RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 101200- /O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 1009 PM CST TUE MAR 9 2010 /909 PM MST TUE MAR 9 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS WEDNESDAY ACROSS THE PLAINS...WITH MUCH HIGHER WIND SPEEDS IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
464 WWUS84 KMAF 100920 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 AM CST WED MAR 10 2010 ...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM LATE MORNING UNTIL EARLY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH FOR THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES FROM LATE THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .STRONG GUSTY WEST TO SOUTHWEST WINDS GREATER THAN 20 MPH ARE EXPECTED FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. HIGH FIRE DANGER... STRONG WIND... COMBINED WITH WITH WARM TEMPERATURES AND DRY AIR WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY. A RED FLAG WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE DURING THE AFTERNOON. TXZ079-081-082-102200- /O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/ /O.CON.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 320 AM CST WED MAR 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS TODAY ACROSS THE PLAINS AND VALLEYS...WITH MUCH HIGHER WIND SPEEDS IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE... RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING AS DRY AIR REMAINS IN PLACE...AND WEST TO NORTHWEST WINDS INCREASE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 102200- /O.CON.KMAF.FW.W.0006.100310T1700Z-100311T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 320 AM CST WED MAR 10 2010 /220 AM MST WED MAR 10 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING. GUSTY WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS TODAY ACROSS THE PLAINS...WITH MUCH HIGHER WIND SPEEDS IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
758 WWUS84 KMAF 102048 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST WED MAR 10 2010 ...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO UNTIL EARLY THIS EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...RED FLAG WARNING FOR THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .GUSTY WEST TO SOUTHWEST 20 FOOT WINDS GREATER THAN 20 MPH WILL PERSIST FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING AND ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS. RECOVERY TONIGHT WILL BE POOR TO FAIR ALONG AND WEST OF THE PECOS RIVER... AND FAIR TO GOOD TO THE EAST. CRITICAL FIRE WEATHER CONDITIONS WILL LINGER THURSDAY AFTERNOON AND EVENING OVER THE PRESIDIO VALLEY...AND BREWSTER AND TERRELL COUNTIES AS DRY AIR REMAINS IN PLACE...WARMING TEMPERATURES DROP RELATIVE HUMIDITY TO 15 PERCENT OR LESS...AND WEST TO NORTHWEST WINDS INCREASE TO 20 MPH OR GREATER DURING THE AFTERNOON. THESE CONDITIONS WILL LAST INTO THE EVENING. TXZ079-081-082-110500- /O.UPG.KMAF.FW.A.0004.100311T2100Z-100312T0100Z/ /O.NEW.KMAF.FW.W.0007.100311T1900Z-100312T0100Z/ /O.CON.KMAF.FW.W.0006.000000T0000Z-100311T0300Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 248 PM CST WED MAR 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. GUSTY WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ACROSS THE PLAINS AND VALLEYS WILL PERSIST INTO THE EVENING. MUCH HIGHER WIND SPEEDS WILL BE SEEN IN THE MOUNTAINS. SINCE DRY AIR IN PLACE WILL DROP RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LESS IN MOST LOCATIONS...A RED FLAG WARNING REMAINS IN EFFECT UNTIL THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AGAIN THURSDAY AFTERNOON AS RELATIVE HUMIDITY VALUES DROP TO OR BELOW 15 PERCENT AND WEST TO NORTHWEST WINDS INCREASE TO 20 MPH OR HIGHER DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 110300- /O.CON.KMAF.FW.W.0006.000000T0000Z-100311T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 248 PM CST WED MAR 10 2010 /148 PM MST WED MAR 10 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... GUSTY WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL PERSIST INTO THE EVENING. DRY AIR WILL BE IN PLACE...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:38 PM CST, 56 minutes earlier.
Area forecast discussion, Mar 9, 2:38 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST TUE MAR 9 2010
.DISCUSSION...
WINDS ARE BEGINNING TO INCREASE AT THE PASS AND SHOULD STAY ABOVE
WARNING CRITERIA INTO EARLY THURSDAY MORNING. THERE MAY BE A BRIEF
LULL LATE THIS EVENING BUT IT WILL BE SHORT LIVED AS STRONG WINDS
RETURN BY MIDNIGHT. DECIDED TO UPGRADE THE ONGOING HIGH WIND WATCH
TO A WARNING EVERYWHERE EXCEPT THE MARFA PLATEAU REGION.
CONSIDERED EXPANDING THE HIGH WIND WATCH EASTWARD TO ENCOMPASS THE
ENTIRE PERMIAN BASIN...BUT DECIDED AGAINST SINCE WINDS ARE
CURRENTLY FORECAST TO BE JUST BELOW WARNING CRITERIA. THE GFS IS
WEAKEST ON WINDS TOMORROW...HOWEVER THE NAM AND GEM ARE BOTH IN
GOOD AGREEMENT AT 10/18Z SHOWING 850-700MB MEAN WINDS OF 45KTS AND
900-800MB MEAN FLOW OF 30 TO 35KTS. EXPECT EXCELLENT MIXING DUE TO
STRONG INSOLATION AND SUBSIDENCE BEHIND THE UPPER LOW WHICH WOULD
MAKE THE 9-8 MEAN FLOW A GOOD INDICATOR FOR SUSTAINED WINDS AND
THE 85-7 MEAN FLOW A GOOD INDICATOR FOR GUSTS. CURRENT MODEL
GUIDANCE SEEMS TO BE UNDERESTIMATING THE SURFACE WINDS TOMORROW
WHICH THEY DID YESTERDAY AS WELL SO THEY WERE NOT ADHERED TO
CLOSELY.
THE UPPER LOW LIFTS NORTHEAST THURSDAY AND A SHORTWAVE TROF WILL
QUICKLY FOLLOW BRINGING A COLD FRONT INTO THE AREA. THERE IS A
SLIGHT CHANCE FOR SHOWERS IN SOUTHEASTERN NEW MEXICO AND THE
NORTHERN PERMIAN BASIN WITH THE FRONT BUT DOUBT MOST FOLKS WILL
SEE ANYTHING. THE COOLER WEATHER WILL BE SHORT LIVED AS TEMPS
WARM BACK INTO THE 70S FOR THE WEEKEND. YET ANOTHER UPPER LOW
MOVES INTO THE CENTRAL PLAINS ON SUNDAY AND THOUGH THE GFS IS
SHOWING PASSAGE SUNDAY AFTERNOON...DECIDED TO HOLD OFF BRINGING
THE FRONT THROUGH UNTIL SUNDAY NIGHT SINCE OTHER GUIDANCE IS
SHOWING A SLOWER FROPA. WHEN THE FRONT FINALLY DOES MOVE THROUGH
THERE WILL BE SOME DECENT COLD AIR BEHIND AND LOWS MAY DIP BELOW
FREEZING AGAIN IN THE NORTHERN CWA.
.FIRE WEATHER...
UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING AREA WIDE. ALL
AREAS SHOULD EASILY MEET THE WIND CRITERIA WITH THE ONLY MARGINAL
RELATIVE HUMIDITIES IN THE FAR EASTERN PERMIAN BASIN. THE ONLY
THING KEEPING TOMORROW FROM BEING AN EXTREMELY CRITICAL FIRE
WEATHER DAY WILL BE HIGH TEMPERATURES HOLDING NEAR AND BELOW 70
DEGREES MOST AREAS EXCEPT NEAR THE RIO GRANDE. GOOD TO EXCELLENT
MOISTURE RECOVERY IS EXPECTED EVERYWHERE EXCEPT THE TRANS PECOS
REGION WHERE HUMIDITIES WILL RECOVER TO ONLY 30 TO 40 PERCENT.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 46 67 39 62 / 0 0 0 10
CARLSBAD NM 41 64 38 56 / 10 0 0 20
DRYDEN TX 44 74 42 69 / 0 0 0 0
FORT STOCKTON TX 45 71 40 63 / 0 0 0 0
GUADALUPE PASS TX 31 55 32 51 / 10 0 0 10
HOBBS NM 38 62 37 57 / 0 0 0 20
MARFA TX 31 60 27 54 / 0 0 0 0
MIDLAND INTL AIRPORT TX 40 69 38 60 / 0 0 0 10
ODESSA TX 41 68 39 60 / 0 0 0 10
WINK TX 42 70 39 62 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 11 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING FROM 5 AM TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 11 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS PECOS.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
44/10Hazardous weather outlook, Mar 9, 2:53 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CST TUE MAR 9 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 253 PM CST TUE MAR 9 2010 /153 PM MST TUE MAR 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING. WEST WINDS 30 TO 50 MPH CAN BE EXPECTED THIS EVENING...BECOMING SOUTHWEST AND INCREASING TO 40 TO 60 MPH WITH GUSTS TO AROUND 75 MPH AFTER MIDNIGHT. A HIGH WIND WARNING IS IN EFFECT. THESE HIGH WINDS ARE EXPECTED TO SPREAD SOUTH TO THE VAN HORN REGION...THE HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS AFTER MIDNIGHT. SOUTHWEST WINDS 20 TO 30 MPH CAN BE EXPECTED IN THESE AREAS THIS EVENING...INCREASING TO 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH AFTER MIDNIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WINDY CONDITIONS ARE EXPECTED WEDNESDAY ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS...ESPECIALLY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... THE VAN HORN REGION...THE HIGHWAY 54 CORRIDOR...EDDY COUNTY...REEVES COUNTY...AND THE MARFA PLATEAU. A HIGH WIND WARNING IS IN EFFECT WEDNESDAY FOR THESE AREAS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A RED FLAG WARNING IS IN EFFECT FOR THE REGION FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR LOW HUMIDITY AND VERY WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:10 AM CST | High Wind Warning | MAF | 4 hr | |
| Mar 9, 5:15 AM CST | High Wind Warning | MAF | 43 hr | |
| Mar 9, 3:00 PM CST | High Wind Warning | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 33 hr |
| Mar 9, 3:34 PM CST | Fire Weather Watch | MAF | Terrell | 23 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.